Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both tonightAlthough rarely used in dogs the dose administered is 0.2 mg/ kg so at 7 pounds (3.2 kg) this would be 0.6 mg. At an ingestion of 5 mg you can see this is well beyond the therapeutic dose for this medication.If your dog ingested this within the last hour then you can induce vomiting with 3% hydrogen peroxide 1 tsp per ten pounds (3/4 tsp) then walk around to mix it in the stomach and agitate the lining. If no vomiting within 10-15 minutes it can be repeated once only in hopes of inducing vomiting.Overdosage may cause CNS effects (e.g., restlessness, excitement, seizures), cardiovascular effects (e.g., hyper- or hypotension, tachycardia, circulatory failure), fever, nausea or vomiting. Massive overdoses may lead to paralysis, coma, respiratory failure and death. Treatment of overdoses should consist of general techniques to limit absorption of the drug from the GI tract and supportive care as required.There were 82 single agent exposures to oxybutynin reported to the ASPCA Animal Poison Control Center (APCC) during 2009-2013. Of these animals 74 were dogs, with 20 being symptomatic (25% vomiting).So if there is no vomiting, potentially more than an hour ago, or then please consider a veterinary er to give stronger medication to induce vomiting and administered activated charcoal which will reduce the absorption of the medication therefore any possible side effects.I hope this information makes sense but please let me know how else I can assist you both today. I am online another 15 minutes to assist you
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!